Pfizer Australia Pty Ltd — Lignocaine 50 mg/5 mL ampoules

Heparin package with incorrect contents

Identifying features

Other
Batch A313 only

What are the defects?

Potential for incorrect product in package.

Consumers and health professionals are advised that Pfizer, in consultation with the TGA, is undertaking a recall for product correction of one batch (Batch A313, expiry date Nov 2017) of Lignocaine 50 mg/5 mL ampoules because of the potential for the packaging to contain another product. Users with potentially affected products are asked to inspect their packs to ensure they contain the correct medicine.

The recall for product correction was initiated after one NSW consumer being treated with a different Pfizer product, Heparin 5000 IU/5 mL injection 50 pack (Batch A473, expiry date Feb 2019), found the pack contained vials of Lignocaine. The consumer obtained the pack at a community pharmacy. Consumers and health professionals who identify a defective pack should follow the advice below.

What are the hazards?

Heparin is used as a "blood-thinner" in people susceptible to blood-clotting and lignocaine is an anaesthetic.

If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.

What should consumers do?

If you or someone you provide care for uses Lignocaine 50 mg/5 mL ampoules (Batch A313, expiry date Nov 2017), please carry out a visual inspection of the contents.

In the event that any anomalies are found, return the product to your pharmacy for refund or replacement.

Product that has not been found to show any anomalies may be used as normal.

Please note that all ampoules supplied in a pack should be identical in all respects and any product details should match those on the external packaging. If you notice any discrepancies with your medicine, return the product to your pharmacist.

If you have any other questions or concerns about this issue, talk to your health professional.

Where the product was sold
Nationally

Responsible regulator

Therapeutic Goods Administration is the responsible regulator for this recall.

Product category